Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 121, NWS Charleston, SC

June 2, 2008Screven County, Georgia; Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 2008, 3:27 AM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2008, 3:27 AM EDT (07:27 UTC)
Expired
Jun 2, 2008, 3:56 AM EDT
In force
29 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2299 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2299 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1634 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 020727
SVRCHS
GAC251-SCC005-020815-
/O.NEW.KCHS.SV.W.0121.080602T0727Z-080602T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
327 AM EDT MON JUN 2 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 415 AM EDT

* AT 324 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF MILLHAVEN...OR ABOUT 16 MILES WEST OF ALLENDALE...
  MOVING EAST AT 34 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MILLHAVEN...HILLTONIA...
  MILLETT...
  MARTIN...
  APPLETON...
  ALLENDALE...SEIGLING...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3297 8168 3304 8156 3307 8161 3309 8162
      3310 8160 3314 8143 3311 8137 3312 8122
      3292 8123 3290 8124 3286 8167
TIME...MOT...LOC 0727Z 271DEG 29KT 3300 8155

$$
1 follow-up statement
000 
WWUS52 KCHS 020756
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 AM EDT MON JUN 2 2008

GAC251-SCC005-020806-
/O.CAN.KCHS.SV.W.0121.000000T0000Z-080602T0815Z/
SCREVEN GA-ALLENDALE SC-
356 AM EDT MON JUN 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALLENDALE AND NORTH
CENTRAL SCREVEN COUNTIES HAS BEEN CANCELLED...

AT 353 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3297 8168 3304 8156 3307 8161 3309 8162
      3310 8160 3314 8143 3311 8137 3312 8122
      3292 8123 3290 8124 3286 8167
TIME...MOT...LOC 0756Z 271DEG 29KT 3300 8127

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:19 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 2, 1:19 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
119 AM EDT MON JUN 2 2008

.SYNOPSIS...
A COLD FRONT WILL DROP INTO THE AREA EARLY TODAY...BEFORE STALLING
AND EVENTUALLY DISSIPATING ACROSS SOUTHEAST GEORGIA EARLY THIS
WEEK. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE REGION INTO
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE PRIMARY BACKDOOR COLD FRONT IS STILL POSITIONED WELL NORTH OF
THE AREA...BUT WILL CONTINUE TO ADVANCE TOWARD THE AREA DURING
THE MORNING HOURS. A SHORT WAVE MOVING ACROSS GEORGIA EARLY THIS
MORNING WILL HELP KEEP SHOWERS AND THUNDERSTORMS GOING ACROSS
SOUTHERN AND COASTAL PORTIONS OF THE FORECAST AREA. MOST OF THE
CONVECTIVE DEVELOPMENT WILL OCCUR ALONG LINGERING OUTFLOW
BOUNDARIES FROM EARLIER CONVECTION. THERE IS STILL ENOUGH
INSTABILITY IN PLACE FOR SOME STRONG THUNDERSTORMS TO
DEVELOP...ALTHOUGH IT APPEARS THAT SEVERE WEATHER THREAT HAS
ENDED FOR THE MOST PART. WILL INDICATE POPS RANGING FROM SLIGHT
CHANCE IN FAR NORTHWEST PORTIONS OF THE FORECAST AREA TO CHANCE
ELSEWHERE.

PLENTY OF DEBRIS CLOUDINESS AND THE SLOWER PROGRESSION OF THE
BACKDOOR COLD FRONT WILL ONLY ALLOW TEMPERATURES TO FALL INTO THE
LOWER 70S TO AROUND 70 IN MOST AREAS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
A STRONG SHORT WAVE ALOFT WILL ALLOW A DECAYING BACKDOOR COLD
FRONT TO DROP INTO THE REGION MONDAY MORNING BEFORE BECOMING
WASHED OUT AND INTERMINGLED IN THE SEA BREEZE. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED AS THE FRONT AND SEA BREEZE
INTERACT AND COLLIDE WITH LINGERING OUTFLOW BOUNDARIES FROM
TODAY/S CONVECTION.

HIGHS WILL RANGE FROM AROUND 90 ACROSS THE CHARLESTON TRI-COUNTY
AREA TO THE LOWER 90S ACROSS THE REMAINDER OF THE FORECAST AREA.

&&

.LONG TERM /TONIGHT THROUGH SUNDAY/...
FEW CHANGES WERE MADE FROM MONDAY NIGHT ON AS THE 12Z GFS WAS NOT
AVAILABLE AND THE ECMWF WAS OLD.

&&

.AVIATION /05Z MONDAY THROUGH FRIDAY/...
CONVECTIVE COMPLEX WILL IMPACT KSAV BETWEEN 06-07Z...WITH MVFR OR
LOWER CONDITIONS POSSIBLE IN SHOWERS AND POSSIBLE THUNDERSTORMS.
OTHERWISE...MAINLY DEBRIS CLOUDINESS IS EXPECTED AT BOTH TERMINALS
THROUGH MUCH OF THE MORNING WITH VFR CONDITIONS TO PREVAIL.

A BACKDOOR COLD FRONT WILL DROP ACROSS THE AREA THIS MORNING INTO
EARLY THIS AFTERNOON...CAUSING WINDS TO VEER THROUGH MUCH OF THE
DAY. THE PROXIMITY OF THE FRONTAL BOUNDARY AND LINGERING OUTFLOW
BOUNDARIES WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE TAF/S WILL REFLECT VICINITY
SHOWERS AND A MENTION OF CB AT BOTH TERMINALS. WHILE VFR CONDITIONS
WILL GENERALLY PREVAIL...MVFR OR LOWER CONDITIONS ARE POSSIBLE IN
SHOWERS/THUNDERSTORMS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED OUTSIDE OF
THUNDERSTORMS.

&&

.MARINE...
A BACKDOOR COLD FRONT WILL CONTINUE TO DROP TOWARD THE AREA
TONIGHT...BUT OUTSIDE OF ANY CONVECTION...EXPECT SOUTHWEST WINDS
TO CONTINUE THROUGH THE NIGHT. WIND SPEEDS COULD BE AS HIGH AS
15-20 KT AT TIMES...HIGHEST ACROSS THE OUTER GEORGIA WATERS. THE
GRADIENT SHOULD WEAKEN LATE TONIGHT...WITH WINDS SPEEDS
DIMINISHING THROUGHOUT. SEAS WILL REMAIN 4 FT OR LESS.

WIND DIRECTIONS STILL WILL BE TRICKY TO START THE DAY MON WITH THE
SURFACE FRONT NEAR THE SOUTH CAROLINA COAST AND WIND FIELDS LIKELY
CORRUPTED BY AMPLE OVERNIGHT CONVECTION. THE LOW LEVEL JET OVER
THE GEORGIA WATERS SHOULD WANE EARLY IN THE DAY AND SEAS WILL
BEGIN TO SUBSIDE. FLOW SHOULD BECOME ONSHORE ALL WATERS LATER
MON WITH SPEEDS 15 KT OR LESS.

TUE THROUGH THU...A SE TO S FLOW AROUND THE RIDGE WILL BE THE MAIN
FEATURE. SPEEDS OCNLY ENHANCED BY DIURNAL/PINCHING EFFECTS...BUT
MAINLY NOT DEVIATING FROM 5 KT EITHER SIDE OF 15 KT. SEAS BY THU
COULD INCREASE TO 4 OR 5 FT OVER GEORGIA WATERS WITH LONG FETCH.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JAQ
Hazardous weather outlook, Jun 1, 11:17 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1117 PM EDT SUN JUN 1 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-021000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1117 PM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE ACROSS THE AREA TONIGHT AHEAD OF AN APPROACHING COLD
FRONT NORTH OF THE AREA. THERE IS THE POSSIBILITY THAT SOME OF
THESE STORMS COULD BECOME STONG OR SEVERE...AND CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ANY
THUNDERSTORM THAT DEVELOPS IS EXPECTED TO PRODUCE FREQUENT CLOUD-
TO-GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG/SEVERE THUNDERSTORMS...THE COMBINATION OF A STALLED FRONTAL
BOUNDARY AND UPPER LEVEL DISTURBANCE OVER THE REGION ON MONDAY IS
EXPECTED TO TRIGGER ANOTHER ROUND OF THUNDERSTORMS OVER PARTS OF
SOUTHERN SOUTH SOUTH CAROLINA AND SOUTHEAST GEORGIA. A FEW OF THE
STORMS MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. HEAVY
RAINFALL MAY ALSO ACCOMPANY SOME OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

JAQ

In the hours before

Special weather statement, Jun 2, 1:25 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
125 AM EDT MON JUN 2 2008

SCZ050-020615-
CHARLESTON-
125 AM EDT MON JUN 2 2008

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 215 AM
EDT...

AT 121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR ADAMS RUN...OR
ABOUT 12 MILES NORTH OF EDISTO BEACH...MOVING EAST AT 30 MPH.

AREAS IN AND AROUND ADAMS RUN...FOLLY BEACH...HOLLYWOOD...JAMES
ISLAND...JOHNS ISLAND...MEGGETT...RAVENEL...ROCKVILLE...WADMALAW
ISLAND...WEST ASHLEY AND YONGES ISLAND WILL BE IMPACTED THROUGH 215
AM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 1:40 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
140 AM EDT MON JUN 2 2008

GAZ116>119-137>141-020630-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH-LONG-
140 AM EDT MON JUN 2 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY...
BRYAN COUNTY...LIBERTY COUNTY AND CHATHAM COUNTY THROUGH 230 AM
EDT...

AT 138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLEMING TO JONES...OR ALONG A LINE EXTENDING FROM 8
MILES SOUTHWEST OF RICHMOND HILL TO 17 MILES NORTH OF DARIEN...MOVING
EAST AT 24 MPH.

AREAS IN AND AROUND ALLENHURST...BELFAST...BURROUGHS...CARNIGAN...
CRESCENT...CROSSROADS...EULONIA...FLEMINGTON...FORT MCALLISTER...FORT
STEWART...HALFMOON LANDING...HINESVILLE...JONES...KELLER...
LUDOWICI...MCINTOSH...MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...
RICHMOND HILL...SAPELO ISLAND...SHELLMAN BLUFF...SKIDAWAY ISLAND...
SOUTH NEWPORT...SUNBURY...TOWNSEND...VALONA...WALTHOURVILLE AND
MIDWAY WILL BE IMPACTED THROUGH 230 AM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 1:57 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 AM EDT MON JUN 2 2008

GAZ101-118-119-SCZ042-043-047>049-051-020630-
BEAUFORT-COASTAL CHATHAM-COASTAL COLLETON-COASTAL
JASPER-EFFINGHAM-HAMPTON-INLAND CHATHAM-INLAND COLLETON-INLAND
JASPER-
157 AM EDT MON JUN 2 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...HAMPTON
COUNTY...COLLETON COUNTY...BEAUFORT COUNTY...CHATHAM COUNTY AND
JASPER COUNTY THROUGH 230 AM EDT...

AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOBECO TO GOSHEN HILLS...OR ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF BEAUFORT TO 13 MILES NORTH OF SAVANNAH...MOVING
EAST AT 20 MPH.

AREAS IN AND AROUND BENNETTS POINT...BLUFFTON...COOSAWHATCHIE...
DALE...GILLISONVILLE...GREEN POND...HARDEEVILLE...HILTON HEAD
ISLAND...JASPER...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE...
PURYSBURGH...RIDGELAND...YEMASSEE...CLYO...EBENEZER...EGYPT...
GUYTON...ISLE OF HOPE...RINCON...RIVERSIDE...BEAUFORT...HILTON
HEAD AIRPORT AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH
230 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 2:26 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
226 AM EDT MON JUN 2 2008

GAZ088-100-101-116>119-137>141-SCZ042-043-047>049-051-020730-
BEAUFORT-BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL
COLLETON-COASTAL JASPER-COASTAL LIBERTY-COASTAL
MCINTOSH-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND
COLLETON-INLAND JASPER-INLAND LIBERTY-INLAND MCINTOSH-LONG-SCREVEN-
226 AM EDT MON JUN 2 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EFFINGHAM COUNTY...
BULLOCH COUNTY...SCREVEN COUNTY...HAMPTON COUNTY...MCINTOSH COUNTY...
BRYAN COUNTY...LIBERTY COUNTY...COLLETON COUNTY...BEAUFORT COUNTY...
CHATHAM COUNTY AND JASPER COUNTY THROUGH 330 AM EDT...

AT 224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COOSAW ISLAND TO HALFMOON LANDING...OR ALONG A LINE
EXTENDING FROM 9 MILES EAST OF BEAUFORT TO 15 MILES SOUTH OF RICHMOND
HILL...MOVING EAST AT 36 MPH.

AREAS IN AND AROUND ASHEPOO...BLUFFTON...GREEN POND...HAMPTON...
HARDEEVILLE...HENDERSONVILLE...HILTON HEAD ISLAND...JACKSONBORO...
JASPER...PORT ROYAL...PRITCHARDVILLE...RIDGELAND...BLITCHTON...FORT
STEWART...GARDEN CITY...BEAUFORT...HILTON HEAD AIRPORT AND MARINE
CORPS AIR STATION WILL BE IMPACTED THROUGH 330 AM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 3:19 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 AM EDT MON JUN 2 2008

GAZ088-SCZ040-020800-
ALLENDALE-SCREVEN-
319 AM EDT MON JUN 2 2008

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE
COUNTY THROUGH 400 AM EDT...

AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR MILLHAVEN...OR
ABOUT 16 MILES NORTH OF SYLVANIA...MOVING EAST AT 32 MPH.

AREAS IN AND AROUND ALLENDALE...APPLETON...MARTIN...MILLETT...
SEIGLING...ULMER...HILLTONIA AND MILLHAVEN WILL BE IMPACTED THROUGH
400 AM EDT.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 2, 3:22 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 AM EDT MON JUN 2 2008

GAZ099-020800-
CANDLER-
322 AM EDT MON JUN 2 2008

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 400 AM
EDT...

AT 319 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
ALINE...OR ABOUT 11 MILES WEST OF METTER...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND ALINE...METTER AND PULASKI WILL BE IMPACTED
THROUGH 400 AM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:56 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall40 min
Jun 2, 1:10 AM EDTSevere Thunderstorm WarningCHSBulloch, Effingham50 min
Jun 2, 5:28 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler47 min
Jun 2, 5:35 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh41 min
Jun 2, 6:37 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven42 min
Jun 2, 6:54 PM EDTSevere Thunderstorm WarningCHSChatham66 min
Jun 1, 8:39 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston66 min
Jun 1, 8:40 PM EDTSpecial Marine WarningCHS2 hr
Jun 1, 10:16 PM EDTSevere Thunderstorm WarningCHSCharleston29 min
Jun 1, 10:39 PM EDTSpecial Marine WarningCHS96 min
Jun 2, 2:02 AM EDTSpecial Marine WarningCHS118 min
Jun 2, 2:16 AM EDTSpecial Marine WarningCHS119 min
Jun 2, 4:44 PM EDTSevere Thunderstorm WarningCHSCharleston36 min
Jun 2, 5:30 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper60 min
Jun 2, 6:14 PM EDTSevere Thunderstorm WarningCHSBeaufort61 min
Jun 2, 6:31 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper36 min
Jun 2, 7:10 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton65 min
Jun 2, 7:16 PM EDTSpecial Marine WarningCHS33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.